Alert archive / Illinois / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at May 26, 2022, 3:29 PM CDT for Cook County, Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at May 27, 2022, 4:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 3:29 PM CDT (20:29 UTC)
- In effect from
- May 27, 2022, 4:00 AM CDT
- Expired
- May 28, 2022, 4:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Chicago, IL
Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
999 WHUS43 KLOT 262029 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 329 PM CDT Thu May 26 2022 ILZ006-103-104-270430- /O.NEW.KLOT.BH.S.0002.220527T0900Z-220528T0300Z/ Lake IL-Northern Cook-Central Cook- 329 PM CDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...From late tonight through Friday evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. * ADDITIONAL DETAILS...Waves of up to 7 ft occasionally higher expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-270430- /O.NEW.KLOT.BH.S.0002.220527T1200Z-220528T0900Z/ Lake IN-Porter- 329 PM CDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...From Friday morning through late Friday night. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. * ADDITIONAL DETAILS...Waves of up to 9 ft occasionally higher expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
6 follow-up statements
521 WHUS43 KLOT 270221 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 921 PM CDT Thu May 26 2022 ILZ006-103-104-271030- /O.CON.KLOT.BH.S.0002.220527T0900Z-220528T0300Z/ Lake IL-Northern Cook-Central Cook- 921 PM CDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IL, Northern Cook and Central Cook Counties. * WHEN...From late tonight through Friday evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. * ADDITIONAL DETAILS...Waves of up to 7 ft occasionally higher expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-271030- /O.CON.KLOT.BH.S.0002.220527T1200Z-220528T0900Z/ Lake IN-Porter- 921 PM CDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT FRIDAY THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...From Friday morning through late Friday night. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. * ADDITIONAL DETAILS...Waves of up to 9 ft occasionally higher expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
643 WHUS43 KLOT 270827 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 327 AM CDT Fri May 27 2022 ILZ006-103-104-271630- /O.CON.KLOT.BH.S.0002.220527T0900Z-220528T0300Z/ Lake IL-Northern Cook-Central Cook- 327 AM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High waves to 7 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Northern Cook, Lake IL and Central Cook Counties. * WHEN...Through this evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ INZ001-002-271630- /O.CON.KLOT.BH.S.0002.220527T1200Z-220528T0900Z/ Lake IN-Porter- 327 AM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...High waves to 9 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...From 7 AM CDT this morning through late tonight. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
654 WHUS43 KLOT 271450 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 950 AM CDT Fri May 27 2022 INZ001-002-272300- /O.CON.KLOT.BH.S.0002.000000T0000Z-220528T0900Z/ Lake IN-Porter- 950 AM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves to 9 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...Through late tonight. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ ILZ006-103-104-272300- /O.CON.KLOT.BH.S.0002.000000T0000Z-220528T0300Z/ Lake IL-Northern Cook-Central Cook- 950 AM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High waves to 8 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Northern Cook, Lake IL and Central Cook Counties. * WHEN...Through this evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
890 WHUS43 KLOT 272051 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 351 PM CDT Fri May 27 2022 INZ001-002-280500- /O.CON.KLOT.BH.S.0002.000000T0000Z-220528T0900Z/ Lake IN-Porter- 351 PM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves to 8 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...Through late tonight. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$ ILZ006-103-104-280300- /O.CON.KLOT.BH.S.0002.000000T0000Z-220528T0300Z/ Lake IL-Northern Cook-Central Cook- 351 PM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...High waves to 7 feet and dangerous currents expected at Lake Michigan beaches. * WHERE...Northern Cook, Lake IL and Central Cook Counties. * WHEN...Through this evening. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. For information on swim advisories or bans at Chicago beaches: www. cpdbeaches. com. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
683 WHUS43 KLOT 280236 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 936 PM CDT Fri May 27 2022 ILZ006-103-104-280345- /O.EXP.KLOT.BH.S.0002.000000T0000Z-220528T0300Z/ Lake IL-Northern Cook-Central Cook- 936 PM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds and waves continue to diminish along the Illinois shore of Lake Michigan this evening. Therefore, the beach hazard statement will be allowed to expire. $$ INZ001-002-280900- /O.CON.KLOT.BH.S.0002.000000T0000Z-220528T0900Z/ Lake IN-Porter- 936 PM CDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WHAT...High waves to 6 feet and dangerous currents expected at Indiana Lake Michigan beaches. * WHERE...Lake IN and Porter Counties. * WHEN...Until 4 AM CDT Saturday. * IMPACTS...Swimming conditions will be life threatening, especially for inexperienced swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid dangerous swimming conditions and do not venture out onto piers, jetties, breakwalls, or other shoreline structures. && $$
615 WHUS43 KLOT 280908 CFWLOT Coastal Hazard Message National Weather Service Chicago IL 408 AM CDT Sat May 28 2022 INZ001-002-281015- /O.EXP.KLOT.BH.S.0002.000000T0000Z-220528T0900Z/ Lake IN-Porter- 408 AM CDT Sat May 28 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves will continue to subside this morning. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at May 26, 3:25 PM CDT, 4 minutes earlier.
Area forecast discussion, May 26, 3:25 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
325 PM CDT Thu May 26 2022
.SHORT TERM...
Issued at 325 PM CDT Thu May 26 2022
Through tonight...
Convection continues to stair-step eastward across the western
CWA where a mid-level trough axis and associated drying is
interacting with the left-exit of a strong northward-pointing
upper jet streak. Farther east, a cirrus canopy has supressed
convective development in the absence of a clear impetus for
intiation. However, convection continues to grow on the trough as
it arcs SE through central Illinois. Expecation for convective
evolution through this evening is for convection to stair-step
eastward with time along the arc of more agitated cumulus from
western La Salle into the southeast CWA over the next few hours as
destabilization increases and the trough lifts northeast.
Convective mode continues to favor multicell clusters with some
transient splitting supercell structures. Continued mid-level
drying is enhancing DCAPE values across most of the forecast area
and will favor severe wind gusts with more organized multicell
clusters through early evening. Meanwhile, mid-level CAPE remains
supportive of isolated instances of severe hail, especially with
any supercell updrafts.
Brief funnels/tornadoes/landspouts with the convection near and
west of I-39 remain possible this afternoon where low-level
environmental vorticity is maximized and updraft strengths are the
strongest.
Hydro Concerns: As the increasingly stacked low drifts east
across central Illinois tonight, an associated saddle and
deformation axis will align across the northern CWA. Low to mid-
tropospheric flow will fall to under 20 knots in conjunction with
a low-level TROWAL, modest mid-level lapse rates, and P-wats as
high as 1.4". Given efficient rain rates observed across western
Illinois and the potential for slow to nearly stationary
showers/storms producing rain rates of 1-2"/hr, localized rainfall
amounts nearing 3" may be possible in a corridor of counties
including I-88 to I-80. 3hr Flash Flood thresholds under 1.5" in
the Fox Valley and under 2" in most of the noted area as a result
of Wednesday's rain further increases the localized Flash Flood
risk mid-evening into the overnight hours. Have therefore issued a
targeted Flood Watch for flash flooding for tonight. The starting
time of the watch was set at the issuance time for counties along
I-39 to account for ongoing convection drifting into the western
CWA.
Otherwise tonight, shower and storm coverage will be highest
along and north of the Kankakee/Illinois River valleys late this
evening before gradually drifting south through daybreak Friday.
Additionally, patchy fog is expected to develop overnight in the
previously mentioned areas north of the upper low. Higher coverage
of fog is possible along the Lake Michigan shore as marine fog
farther north this afternoon shifts southward and onshore late
tonight.
Kluber
&&
.LONG TERM...
Issued at 240 PM CDT Thu May 26 2022
Friday through Thursday...
Forecast concerns for the holiday weekend are thankfully limited
in coverage and risk. A few little things, namely being 1.)
dangerous swimming conditions on Friday (already a poor beach
weather day), and 2.) a windy and warm Sunday and holiday.
Thunderstorm chances are low, though along mainly the Wisconsin
state-line are non-zero later Saturday.
Friday will begin wet, and see the Short Term Discussion for
more details on the setup. In general, a pseudo-deformation axis
on the north-northwest side of the closed upper low will gradually
be pulled eastward into Friday morning. Rain rates should
gradually ease from tonight as the moist conveyor belt becomes
stretched out and also lapse rates should be pretty chewed up.
Some at least on and off moderate rainfall rates should be seen in
the morning including in the metro which could have impacts to the
commute. Rain will quickly diminish in footprint into the
afternoon, holding only on in the southeast forecast area (mainly
northwest Indiana).
Otherwise on Friday, a tightened pressure gradient on the back-
side of the departing 1006 mb low will force a gusty north-
northeast wind, especially in northeast Illinois into northwest
Indiana. Forecast soundings support some gusts to 30 mph into the
heart of the Chicago metro. This wind direction will favor a quick
onshore increase in waves and a resulting Beach Hazards Statement
has been issued for Friday, even though the morning rain and cool
temperatures for late May will likely prevent beachgoers as it is.
The strong mid-level ridge near 590 DM will position itself over
the Ohio Valley, keeping our area mainly capped to convective
chances through the holiday weekend and even likely far into
Tuesday. The northward lifting warm front on Saturday is likely
to clear our area before there would be any small chances of
storms later Saturday. A few model guidance members produce some
QPF with a little more saturation as far south as our northern CWA
with a short wave traversing the westerly mid-level flow during
Saturday, but that's a low confidence forecast.
The model guidance then indicates the ridge will finally break
down/get shunted south Tuesday night into Wednesday. A cold front
trailing from deep low pressure over south central Canada will
move across the area sometime between Tuesday night and Wednesday
night. If the frontal approach is during a diurnally favorable
time, there will be a decent shot at convection, but an unfavorable
timing would diminish the chances. Cooler weather will return
later next week, with a signal that this would continue through
the first weekend of June.
Forecast Highlights for the holiday weekend:
* Friday Night: Clearing and cool with upper 40s-lower 50s lows
and localized mid 40s possible in favored northern IL cool
spots.
* Saturday and Saturday Night: Plenty of sun, comfortable
humidity levels, highs 75-80 for most except 65-70 near/along IL
shore. Lake breeze will push farther inland during the
afternoon and spread lake cooling footprint several miles
inland. A very low chance for a shower or storm late day/eve
near the Wisconsin stateline.
* Sunday: Windy, warm, and more humid, with highs in the mid to
locally upper 80s as dew points rise to the low-mid 60s.
Frequent 30-35 mph gusts are forecast, with forecast soundings
indicating potential for gusts up to 40 mph in the afternoon.
The breezy/windy conditions will continue through the evening.
* Memorial Day: Very warm/hot (highs near/around 90F) and fairly
uncomfortable humidity levels, though potential for 70+F dew
points continues to diminish. Breezy with gusts up to ~30 mph.
* Tuesday-Wednesday: End of the very warm/hot weather would depend
on the cold frontal timing, though appears likely at least
Tuesday would be similar weather wise to Monday.
MTF/Castro
&&
.AVIATION...
For the 18Z TAFs...
Forecast concerns for the terminals...
*Scattered thunderstorms developing across the area this afternoon
with showers lingering into Friday morning
*IFR ceilings developing overnight and persisting into Friday
morning with conditions improving Friday afternoon
A warm, moist, and unstable airmass has developed across the mid
Mississippi River valley this morning under a closed upper-level
low which is setting the stage for thunderstorm development this
afternoon. Radar trends have shown storms already developing
across central and western Illinois with additional storms
expected to develop across northeastern Illinois and northwest
Indiana over the next couple of hours. A few of these storms could
be strong to severe with gusty winds and possibly some hail as
the primary threats. These storms will persist into the evening
until the instability diminishes which could be as late as
midnight in some places. Once thunderstorms dissipate, widespread
showers will linger throughout the night and into Friday morning
as the upper low continues to move eastward across the region.
Behind the thunderstorm activity the remaining moisture and shower
activity will cause ceilings to lower overnight to IFR conditions
which are expected to persist into Friday morning. As the upper
low clears the area, conditions will gradually begin to improve
with showers coming to an end and ceilings returning to MVFR by
mid day on Friday. Winds will also turn northerly overnight and
increase in speed Friday morning with gusts around 20 kts.
Yack
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch...ILZ008-ILZ010-ILZ011-ILZ019 until 7 AM Friday.
Flood Watch...ILZ012-ILZ013-ILZ020-ILZ021-ILZ106-ILZ107...7 PM
Thursday to 7 AM Friday.
Beach Hazards Statement...ILZ006-ILZ103-ILZ104...4 AM Friday to
10 PM Friday.
IN...Beach Hazards Statement...INZ001-INZ002...7 AM Friday to 4 AM
Saturday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...4 AM Friday to 10
PM Friday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...7 AM Friday to 4
AM Saturday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, May 26, 11:33 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1133 AM CDT Thu May 26 2022
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-271645-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1133 AM CDT Thu May 26 2022 /1233 PM EDT Thu May 26 2022/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Limited hail risk...up to quarter size.
Limited Fog Risk near Lake Michigan tonight.
DISCUSSION...
Showers and thunderstorms are expected to increase in coverage
this afternoon, with multiple waves of storms likely through this
evening. Some storms could be strong to severe with a threat for
damaging wind gusts and locally large hail.
Fog may develop this evening and overnight, mainly near the lake,
resulting in visibilities falling to around 1 mile or less at
times.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
High Swim Risk Lake Michigan Shore.
Sunday...
Limited Non Thunderstorm Wind Risk.
Tuesday Night and Wednesday...
Limited Thunderstorm Risk.
DISCUSSION...
Strong and gusty north winds will result in building waves and a
high risk for rip currents on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this afternoon and early evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the the north at 30 mph.
LMZ740>745-271645-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1133 AM CDT Thu May 26 2022
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited hail risk...up to quarter size.
Limited thunderstorm wind gust risk...up to 50 knots.
Limited Fog Risk.
Hazardous conditions for small craft late tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
Hazardous conditions for small craft are likely.
Limited Fog Risk.
Sunday and Monday...
Hazardous conditions for small craft are likely.
Wednesday...
Limited Thunderstorm Risk.
Kluber
Visit us at www.weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, May 26, 2:18 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
218 PM CDT Thu May 26 2022
ILZ008-010-262000-
Ogle IL-Lee IL-
218 PM CDT Thu May 26 2022
...Strong thunderstorms will impact portions of western Ogle and
western Lee Counties through 300 PM CDT...
At 217 PM CDT, trained weather spotters reported strong
thunderstorms producing funnel clouds along a line extending from
near Forreston to near Walnut. Movement was north to northwest at 5
mph.
HAZARD...Brief, thin funnel clouds
SOURCE...Trained weather spotters.
IMPACT...Minor damage to outdoor objects is possible if one
of the funnel clouds briefly touches down.
Locations impacted include...
Dixon, Oregon, Mount Morris, Amboy, Polo, Forreston, Lost Nation,
Leaf River, Grand Detour, Nelson, Harmon, Woodland Shores, Adeline,
Eldena, Baileyville, Woosung and Nachusa.
Including the following interstate...
I-88 between mile markers 45 and 61.
This includes... Castle Rock State Park, Ogle County Fairgrounds,
Sauk Valley College, and White Pines State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4220 8969 4220 8934 4158 8932 4159 8963
4193 8963 4193 8969
TIME...MOT...LOC 1917Z 196DEG 5KT 4219 8964 4151 8964
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:12 PM CDT | Areal Flood Advisory | LOT | Cook, Kane | 4 hr |
| May 25, 11:50 PM CDT | Special Weather Statement | LOT | DuPage | 25 min |
| May 26, 3:33 AM CDT | Small Craft Advisory | LOT | 48 hr | |
| May 26, 2:18 PM CDT | Special Weather Statement | LOT | Ogle | 42 min |
| May 26, 2:45 PM CDT | Flood Watch | LOT | DeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 3 more | 16 hr |
| May 26, 3:30 PM CDT | Special Weather Statement | LOT | Lee | 45 min |
| May 26, 5:44 PM CDT | Special Weather Statement | LOT | LaSalle | 31 min |
Nearby
Beach Hazards Statements in Illinois, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.